Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Complaining of pain during urination after swimming in highly chlorinated water. Tip of penis is red. Help?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
My 11-year-old son just came from swimming in the pool of a friend that he says was heavily chlorinated. He was in excrutiating pain after urinating, and the tip of his penis was red. I am thinking that drinking water might help flush out whatever chlorine is in there, but is there anything else we can do for him? The poor boy is suffering mightily.
Posted Sat, 10 Aug 2013 in Child Health
Answered by Dr. E Venkata Ramana 51 minutes later

Thank you for your query on Healthcare Magic.

I can understand your concern.

It seems your child have developed irritation of mucosa at the tip of penis due to the heavily chlorinated swimming pool water.

You can give plenty of water to drink which will flush the chlorine from the penis.

The reddened tip of penis is the source his pain.

You can apply a petrolatum jelly such as Vaseline locally over the red area on the tip of his penis which will cause soothing effect on mucosa and decreases the pain.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor